Texas, 2008Heavy Rain in Texas, August 22, 2008
August 22, 2008 · NWS CRP · 1 event in 1 county or zone
Between 2 and 3 inches of rainfall in and around Robstown resulted in minor flooding of some roadways, which forced some closures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Between 2 and 3 inches of rainfall in and around Robstown resulted in minor flooding of some roadways, which forced some closures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 22, 9:21 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 9:21 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 AM CDT FRI AUG 22 2008
.DISCUSSION...CONCUR WITH THE GFS/NAM THAT THE QUASI-STATIONARY
UPPER LOW TO THE WEST WL PROVIDE UPPER FORCING FOR MAINLY THE
CNTRL/WRN CWFA TDA. EXPECT THE SFC TROUGH...WITH AXIS JUST WEST OF
THE RIO GRANDE...TO PERSIST. WL RETAIN HIGH POPS OVR THE WRN CWFA
TDA. WL DECIDE LATER ON THE ISSUE OF A FFA.
&&
.PREV DISCUSSION... /ISSUED 446 AM CDT FRI AUG 22 2008/
SHORT TERM (TODAY THROUGH SATURDAY)...MAIN CONCERN IS POTENTIAL
FOR HEAVY RAINFALL AND POSSIBLE FLOODING...MAINLY OUT WEST ALONG
THE RIO GRANDE. PWATS ARE FORECAST TO INCREASE TO ABOVE 2
INCHES...BEING AS HIGH AS AROUND 2.5 INCHES DURING THE PERIOD. NOT
ONLY WILL THE UPPER LOW BE MORE PROXIMATE TO THE WESTERN
AREAS...BUT WINDS ARE EXPECTED TO PROVIDE UPSLOPE FLOW INTO OLD
MEXICO...WITH STORMS MOVING EAST ALONG THICKNESS PATTERN. MAIN
CONCERN WILL MAINLY BE IN MEXICO AND NORTH OF THE AREA (IF LOW
REMAINS NEARLY STATIONARY WHICH H20 IS SHOWING SOMEWHAT)...BUT
THAT COULD CHANGE IN A HURRY. ALSO..SOME UNCERTAINTY IN HOW FAR
EAST HEAVY RAIN THREAT WILL BE (ALTHOUGH FEEL SOME AREAS WILL GET
MORE THAN A COUPLE OF INCHES). GIVEN PWATS...WILL SEE SOME HEAVY RAIN
THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND... SO DID MENTION
THIS IN THE FORECAST. AT THIS TIME...THINK FLOODING POTENTIAL OVER
THE EASTERN AREAS WILL BE LIMITED...AS STORMS SHOULD CONTINUE TO
MOVE AND TRAINING POTENTIAL NOT THAT STRONG. OUT WEST...THAT
COULD BE A DIFFERENT STORY. AFTER COORDINATING WITH EWX...WILL
HOLD OFF ON FFA FOR NOW BUT DID MENTION IN SPS AND HIGHLIGHTED
WEBB COUNTY/LAREDO AREA FOR GREATEST CONCERN AND WILL INFORM DAY
SHIFT. HIGH CHANCE POPS EAST TO CATEGORICAL POPS WEST TODAY...
DIMINISHING TONIGHT EXCEPT OUT WEST DUE TO AFOREMENTIONED
EFFECTS. KEEP POPS 50 PERCENT OR HIGHER INLAND AREAS ON SATURDAY
TOO...WHICH MAY HAVE TO BE ADJUSTED DEPENDING ON CHANGES IN
FORECAST MOVEMENT OF UPPER LOW/MOISTURE...OR POTENTIAL FOR
ANYTHING ORGANIZED MOVING ACROSS OVERNIGHT. BELOW NORMAL
TEMPERATURES FOR DAYTIME HIGHS THE NEXT TWO DAYS WITH NEAR TO
ABOVE NORMAL TEMPS AT NIGHT GIVEN HIGH MOISTURE FIELDS.
LONG TERM (SATURDAY NIGHT FRIDAY)...00Z MODELS HAVE COME IN WETTER
OVER THE FIRST PART OF THE LONG TERM...PARTICULARLY OUT WEST. THE
MID AND UPPER LEVEL LOW SATURDAY NIGHT WILL REMAIN ACROSS NORTHERN
MEXICO...JUST SOUTH OF THE BIG BEND. VERY MOIST/TROPICAL AIRMASS
WILL BE IN PLACE SATURDAY NIGHT AND SUNDAY...WITH PWS OF 2.25-2.5.
SATURDAY NIGHT COULD TURN OUT TO BE A SIGNIFICANT RAINFALL EVENT OUT
ACROSS THE WESTERN FOUR COUNTIES...AS MODELS GOOD PROG H85 THETA-E
ADVECTION UP THE RIO GRANDE...GOOD OMEGA FIELD...AND WEAKLY
DIVERGENT UPPER LEVEL PATTERN EAST OF THE LOW INTERACTING WITH THIS
EXTREMELY MOIST AIRMASS. IN ADDITION...A WEAK SURFACE BOUNDARY WILL
MOVE INTO THE CWA SUNDAY MORNING (PARTIALLY AS A RESULT OF FAY) AND
WILL SERVE AS AN ADDITIONAL FOCUS FOR THUNDERSTORMS ACROSS SOUTH
TEXAS IN AN UNCAPPED ENVIRONMENT. LOCALLY HEAVY RAINFALL HAS BEEN
MENTIONED SATURDAY NIGHT AND SUNDAY ACROSS THE WESTERN CWA...WHERE
FIELDS MENTIONED ABOVE ARE BEST.
SUNDAY NIGHT THE SURFACE BOUNDARY WORKS FURTHER SOUTH...AND MAY
ACTUALLY END UP SOUTH OF THE CWA...WHILE THE MID AND UPPER LEVEL LOW
WEAKENS AND BACKS OFF TO THE EAST. THIS WILL RESULT IN MAINLY
DIURNAL TYPE CONVECTION MONDAY THROUGH TUESDAY...DRIVEN BY MESOSCALE
BOUNDARIES AND WEAK SEA-BREEZE CONVERGENCE COLLIDING WITH A WEAK
OFFSHORE FLOW BOTH DAYS. DRIER AIR DOES WORK INTO THE NORTHEAST HALF
OF THE CWA MONDAY AND TUESDAY...HOWEVER PWS AROUND 2 INCHES WILL
STILL RESIDE ACROSS THE SOUTHWEST HALF OF THE CWA. WILL KEEP POPS
HIGHEST OUT ACROSS THE WESTERN CWA MONDAY.
AN ONSHORE LOW LEVEL FLOW WILL RESUME WEDNESDAY WITH 2 INCH PWS
RETURNING BACK ACROSS THE NORTHEAST CWA. CONVECTION WEDNESDAY
THROUGH FRIDAY OVER LAND WILL REMAIN DIURNAL ALONG THE SEA-BREEZE...
AND NOCTURNAL OVER THE GULF IN WEAK TO MODERATE COASTAL CONVERGENCE
ZONE.
MARINE (TODAY THROUGH SATURDAY)...WEAK TO MODEATE ONSHORE FLOW
WITH MAINLY SCATTERED CONVECTION WITH WINDS/SEAS HIGHER IN AND
NEAR THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 77 87 75 90 / 70 40 60 30 50
VICTORIA 91 75 90 73 92 / 60 30 60 30 40
LAREDO 87 76 85 76 90 / 90 90 80 70 60
ALICE 89 76 87 74 90 / 80 50 60 40 50
ROCKPORT 89 79 88 77 90 / 50 30 60 30 40
COTULLA 89 74 86 73 90 / 70 80 80 70 60
KINGSVILLE 90 76 88 74 90 / 80 50 60 40 50
NAVY CORPUS 88 79 87 78 89 / 60 30 60 30 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
WC/87...SHORT TERM
Hazardous weather outlook, Aug 22, 4:34 AM CST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CDT FRI AUG 22 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-231100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CDT FRI AUG 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL...IS
POSSIBLE LATER TODAY AND TONIGHT. THE HEAVIEST RAINFALL IS MOST
LIKELY TO OCCUR TONIGHT OVER THE WESTERN PORTIONS OF SOUTH
TEXAS...ESPECIALLY OVER WEBB AND LA SALLE COUNTIES AND LOCATIONS
NEAR THE RIO GRANDE INCLUDING THE CITY OF LAREDO. EXCESSIVE HEAVY
RAINFALL OVER WET SOILS OR IMPERVIOUS GROUNDS (SUCH AS THE CITY OF
LAREDO) COULD PRODUCE FLOODING. AT THIS TIME...NO LARGE HAIL OR
DAMAGING WINDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SLOW MOVING UPPER LEVEL LOW OVER NORTHERN MEXICO WILL CONTINUE TO
COMBINE WITH COPIOUS TROPICAL MOISTURE SATURDAY AND SUNDAY...
PRODUCING LIKELY RAINFALL AND PERIODS OF LOCALLY HEAVY RAINFALL.
THE MAIN CONCERN FOR LOCALLY HEAVY RAINFALL AND FLOODING SATURDAY
AND SUNDAY WILL CONTINUE TO BE ACROSS WEBB...LA SALLE...MCMULLEN AND
DUVAL COUNTIES.
SCATTERED PRECIPITATION WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY
ACROSS THESE WESTERN COUNTIES OF SOUTH TEXAS BEFORE TAPERING OFF
MIDWEEK. BEGINNING TODAY THROUGH MONDAY 2 TO 4 INCHES OF RAINFALL
WILL BE POSSIBLE ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY...
WITH ISOLATED HIGHER AMOUNTS. THESE AMOUNTS COULD EASILY SATURATE
SOILS...RESULTING IN EXCESSIVE RUNOFF AND FLOODING. SOME OF THIS
FLOODING IS POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS...WHEN
THE DANGERS FOR FLOODING ARE GREATEST AS WATER LEVELS AT NIGHT ARE
HARD TO DETERMINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...RESIDENTS AND
EMERGENCY MANAGERS...ESPECIALLY IN THE CITY OF LAREDO...SHOULD
BEGIN MAKING PREPARATIONS FOR THIS POTENTIALLY HEAVY RAINFALL
EVENT. A FLOOD OR FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY OR
TONIGHT.
GW/JR
In the hours before
Special weather statement, Aug 22, 10:53 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1153 AM CDT FRI AUG 22 2008
TXZ240>242-221800-
DUVAL-JIM WELLS-KLEBERG-
1153 AM CDT FRI AUG 22 2008
...A FUNNEL CLOUD WAS SPOTTED OVER JIM WELLS COUNTY...
AROUND 1127 AM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER
JIM WELLS COUNTY...ABOUT 5 MILES NORTH OF PREMONT. THIS FUNNEL CLOUD
WAS ASSOCIATED WITH A THUNDERSTORM MOVING TOWARD THE NORTH ACROSS
SOUTHERN JIM WELLS COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS...
WITH THE POTENTIAL TO GENERATE FUNNEL CLOUDS...ARE LOCATED OVER
SOUTHEAST DUVAL COUNTY AND CENTRAL TO WESTERN KLEBERG COUNTY.
IF YOU LIVE IN THE PATH OF THESE STORMS...YOU SHOULD BE PREPARED TO
SEEK SHELTER IF ANY FUNNEL CLOUDS REACH THE GROUND.
87
Special weather statement, Aug 22, 11:34 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT FRI AUG 22 2008
TXZ243-244-221815-
NUECES-SAN PATRICIO-
1234 PM CDT FRI AUG 22 2008
...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROBSTOWN...MOVING NORTH AT 19 MPH.
THIS STORM WILL BE NEAR...
ROBSTOWN BY 1240 PM CDT.
EDROY BY 110 PM CDT.
5 MILES WEST OF ODEM BY 115 PM CDT.
VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS 40 TO 50 MPH ARE
EXPECTED WITH THIS STORM. RAINFALL TOTALS APPROACHING AROUND 2
INCHES ARE ALSO EXPECTED WITH THIS STORM AND THIS COULD CAUSE SOME
URBAN AND SMALL SMALL STREAM FLOODING.
MJG
Special weather statement, Aug 22, 11:34 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT FRI AUG 22 2008
TXZ243-244-221815-
NUECES-SAN PATRICIO-
1234 PM CDT FRI AUG 22 2008
...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO
COUNTIES...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROBSTOWN...MOVING NORTH AT 19 MPH.
THIS STORM WILL BE NEAR...
ROBSTOWN BY 1240 PM CDT.
EDROY BY 110 PM CDT.
5 MILES WEST OF ODEM BY 115 PM CDT.
VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS 40 TO 50 MPH ARE
EXPECTED WITH THIS STORM. RAINFALL TOTALS APPROACHING AROUND 2
INCHES ARE ALSO EXPECTED WITH THIS STORM AND THIS COULD CAUSE SOME
URBAN AND SMALL STREAM FLOODING.
MJG
Heavy Rain, Nueces
- When
- August 22, 12:30 PM CST to 4:00 PM CST
- Where
- Nueces County, 1.82 mi SSE of Lon Hill to 0.33 mi WNW of San Pedro
- Reported by
- Department of Highways
- Coordinates
- 27.827, -97.635
Minor flooding forced some road closures in and around Robstown.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Florida, August 22 to 25, 20083 deaths · $50 million · 18 events
- Tropical Storm in Georgia, August 22 to 24, 20081 death · $13 million · 26 events
- Hail in Minnesota, August 22, 2008$100,000 · 0.88 in hail · 1 event
- Hail and Damaging Winds in Louisiana, August 22, 2008$30,000 · 55 kt wind · 7 events
- Tornado in Florida, August 22, 2008$30,000 · EF0 · 1 event
- Flash Flooding and Lightning Strike in Texas, August 22, 2008$16,000 · 3 events
- Dense Fog in Missouri, August 22 to 23, 200811 events
- Lightning Strike in Georgia, August 22, 2008$15,000 · 1 event
- Dense Fog in Illinois, August 22 to 23, 20086 events
- Strong Wind in Georgia, August 22, 2008$1,000 · 2 events
- High Wind in North Dakota, August 22, 20082 events
- High Wind in South Dakota, August 22, 200850 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132853.